# SDR 2010FA0001239

- Difficulty date: November 14, 2010
- Submitted: December 10, 2010
- Operation: General aviation
- Aircraft: N921SS
- Make and model: Amtr SSD1
- Aircraft serial: 001
- System (JASC): 5522 · Elevator, Plate/Skin
- Part: Fabric
- Condition: Leaking
- Location: Elevator
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

LT ELEVATOR FILLED WITH WATER FROM OVERNIGHT RAIN, MAKING THE CONTROL SURFACE UNBALANCED.  SEVERE ELEVATOR FLUTTER WAS ENCOUNTERED DURING TAKEOFF CLIMB.  THE ACFT MADE AN EMERGENCY LANDING.  BETTER SEALING OF THE FABRIC COVERING AT THE CONTROL HORN AND USE OF MORE AND LARGER WATER DRAIN HOLES, IN THE T/E COULD HAVE PREVENTED THE WATER ACCUMULATION.  THIS COULD APPLY TO MOST FABRIC COVERED ACFT.
